advertisement
Question
Posted by: another mom | 2010/07/09

fluanxol .5mg

Hi Dr

Today my GP prescribed fluanxol .5mg for 14 days as I haven''t been coping too well recently. Have had a lot of stress over the past 8 months. It has all become too much now. However I googled the side effects and noted not to be given if suffering from hypothyroid. I am on eltroxin and have hashimotos hypothyroid so I wonder why he gave it to me?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I wonder, too. I would be cautious - and I guess as your GP he would know all about your thyroid problems ; maybe he didn't know about the warning to be cautious in using Fluanxol in this situation.
Fluanxol is an odd drug, and can be used as a mild sedative when one is highly anxious, and has less potential for producing dependency if one stays on it long-term. There are alternatives, so maybe give him a ring and ask about this caution you have read. Maybe ask the pharmacist, too. I don't think there is a high risk of severe problems, but its best to be cautious.
Counselling, especially of the CBT form, can be so useful in dealing with stress and anxiety.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: another mom | 2010/07/10

Thanks CS and Anon.

Anon you are right I should consult a psychiatrist - it is not easy to obtain an appointment immediately though - yes I was told it has a sedative/anti depressant result in small doses. It is fast acting and good as a short term / med term but I don''t like the side effects so I am not going to take them.

Reply to another mom
Posted by: anon | 2010/07/09

sorry i didnt know it was a sedative, but still, he should prescribe it if there is a risk with your other illness, or at least TELL you about it...why didnt he?

Reply to anon
Posted by: anon | 2010/07/09

that''s disturbing.

rather see a shrink to asses you properly. i wouldnt let my GP prescribe my AD''s after my satisfying experience with my shrink. the knowledge is just not the same. (im not anti gp''s or against them, it''s just not their place, i believe)

Reply to anon
Posted by: cybershrink | 2010/07/09

I wonder, too. I would be cautious - and I guess as your GP he would know all about your thyroid problems ; maybe he didn't know about the warning to be cautious in using Fluanxol in this situation.
Fluanxol is an odd drug, and can be used as a mild sedative when one is highly anxious, and has less potential for producing dependency if one stays on it long-term. There are alternatives, so maybe give him a ring and ask about this caution you have read. Maybe ask the pharmacist, too. I don't think there is a high risk of severe problems, but its best to be cautious.
Counselling, especially of the CBT form, can be so useful in dealing with stress and anxiety.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement